MAUDE Adverse Event Report: BAUSCH + LOMB AKREOS ADVANCED OPTICS IOL; INTRAOCULAR LENS

BAUSCH + LOMB AKREOS ADVANCED OPTICS IOL; INTRAOCULAR LENS
Model Number AO60
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endophthalmitis (1835); Vitreous Floaters (1866); Hypopyon (1913); Loss of Vision (2139); Eye Pain (4467)
Date of Event 02/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause could not be conclusively determined.
 
Event or Problem Description
It was reported that 4 days after implantation of an intraocular lens (iol) in the left eye (os), the patient presented complaining of vision loss and eye pain.Slit lamp examination identified a fibrin reaction with hypopyon.Based on the findings the surgeon concluded the cause as endophthalmitis.Two days later, the patient was evaluated by a retina specialist who noted the view of posterior segment was limited due to vitreous opacity.A vitreous tap was performed, and an injection of vancomycin and ceftazidime was administered.The patient's best corrected visual acuity (bcva) decreased to hand motion.In the implanting surgeon's opinion, the most likely cause of the event could not be determined.The patient¿s outcome is unknown, as they have not returned for follow-up and cannot be reached.The following medications were prescribed for use at home post-operatively: prednisolone 1%: 1 gtt qid x 2 weeks, then tid x 2 weeks (total duration: 1 month), ofloxacin 0.3%: 1 gtt qid x 7 days, ketorolac 0.5%: 1 gtt qid x 2 weeks, then tid x 2 weeks (total duration: 1 month).

Brand Name
AKREOS ADVANCED OPTICS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 n. park place blvd
clearwater, FL 33759
7277246600
MDR Report Key25551289
Report Number0001313525-2026-00071
Device Sequence Number20220663
Product Code HQL
UDI-Device Identifier10757770502032
UDI-Public(01)10757770502032(17)280731(11)250807(10)1R21105
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P060022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAO60
Device Catalogue NumberAO60P1900
Device Lot Number1R21105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC PLUS, VIS100 INJECTOR, ALCON BSS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale